CSN Login
Members Online: 8

You are here

Radiosurgery and sharp pain in ribs

Samsungtech1
Posts: 351
Joined: Jan 2011

I have had ten treatments and have two more to go. Today Is the first time I have felt like I am losing. On top of everything else I am getting these stabbing pains in my ribs. It is like someone is putting a knife in my ribs, lower right side, and pulling it out and doing it again.
When talking with my RS doctor she is saying no side effects, but gave me Clacks syrup for my throat. I thought I was getting throat cancer. Another side effect of AO.
They also started adt and ht last week. Got my oncologist telling me to work out more and the lady giving me my injections telling me I am skinny and the injections are going to hurt more.

VascodaGama's picture
VascodaGama
Posts: 2010
Joined: Nov 2010

Mike,

Can you share details of the ADT protocol?
I am sorry for the bad moment you are having with the pain. I do not think that radiation is the cause but ADT at the start may cause pain in the ribs in patients with metastases. Particularly in protocols with LHRH agonists (Lupron, etc) if the shot is not preceded with an antiandrogen (Casodex, etc).
Agonists cause a condition known as “Flare” which is related to a sudden increase of testosterone in the first 7 to 10 days, before it starts to decrease.
Flare causes higher activity of cancer which affects bone metastases and leads to pain.
The antiandrogen taken for two weeks prior to agonists would supress this condition of flare.

You should inform your radiologist/oncologist on the matter. In any case, once flare ends and T decreases you may get a relief of symptoms. Just hang-on for a while pal.

Wishing you get a good response from the meds.

VGama

Subscribe to Comments for "Radiosurgery and sharp pain in ribs"